MAUDE Adverse Event Report: AVANOS MEDICAL INC. AVANOS GROUNDING PAD; STANDARD RF CABLES & ACCESSORIES

AVANOS MEDICAL INC. AVANOS GROUNDING PAD; STANDARD RF CABLES & ACCESSORIES
Model Number CRA-SGP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Pain (1994)
Date of Event 05/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A patient injury was reported during use of the grounding pad, 2 (two) small burns (smaller than a dime) were present on the patient's lower left extremity (lle).The burns were reportedly painful per the patient.The grounding pad was vertically placed on the left calf with the cord connection towards the patient¿s head.There were reportedly no error messages; however, as soon as the machine was turned on the patient complained of pain in their left leg.The defective grounding pad was immediately removed from the posterior lle and a new grounding pad applied to the right lower extremity (rle).Antibiotic ointment was prescribed by the physician, the outpatient was provided instructions for the care of the site.It was additionally noted that the patient was alive.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 15 jun 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for lot 202112141 was reviewed and the product was produced according to product specifications.The device was returned to the avanos failure analysis lab (fal).The fal received one used grounding pad inside opened packaging.The plug was examined: there were no cracks or breaks, the wiring did not exhibit any visible damage, the blue insulation was intact and the connection to the pad was secure with no visible damage.The root cause is undetermined.All information reasonably known as of 11 jul 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
All information reasonably known as of 16 sep 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
AVANOS GROUNDING PAD
Common Device Name
STANDARD RF CABLES & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
CONMED CORPORATION
525 french rd
utica NY 13502
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key14706466
Report Number3011270181-2022-00044
Device Sequence Number2201946
Product Code JOS
UDI-Device Identifier20653405986581
UDI-Public20653405986581
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K120476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2023
Device Model NumberCRA-SGP
Device Catalogue NumberN/A
Device Lot Number202112141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer07/07/2022
09/15/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date07/12/2022
09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VALIUM
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient SexFemale
Patient Weight80 KG
Patient RaceBlack Or African American